A Rare Adverse Effect of Anti-Tumor Necrosis Factor Alpha Therapy: Sarcoidosis
Gönen MENGİ1, Feride GÖĞÜŞ2
1Department of Rheumatology, Muğla Sıtkı Koçman University, Education And Research Hospital, Muğla, Turkey
2Department of Physical Medicine and Rehabilitation, Medical Faculty of Gazi University, Ankara, Turkey
Keywords: Adverse effect, anti-tumor necrosis factor alpha therapy, sarcoidosis
Anti-tumor necrosis factor alpha (anti-TNF-a) therapy has been widely used for the management of rheumatologic diseases. The most frequent adverse effects of anti-TNF-a therapy are infections and malignancies while sarcoidosis is a rare condition. On the other hand, anti-TNF-a therapy has been used in the treatment of sarcoidosis. Elucidation of this paradoxical issue is unclear. In this article, we report an ankylosing spondylitis patient who was diagnosed as sarcoidosis during the period of etanercept usage. Sarcoidosis as a possible adverse effect should be kept in mind during anti-TNF-a therapy.
The authors declared no conflicts of interest with respect to the authorship and/or publication of this article.
The authors received no financial support for the research and/or authorship of this article.